Medication

Long story short. I have had to have lots of painkillers over the yrs because I have a major back problem. Well I was coming of slowly the addictive drugs, but I think I got it mixed up because I felt like death and my depression was full blown. Went up A&E on saterday saw a psychiatrist who thought my iron levels might be low so had a shed load of blood taken and nothing wrong. It turned out to be withdrawl symptoms. I saw my dr as soon as I could and he confirmed it. Last 3 days have been a blur and I am still shaking. But thank heavens I am not getting suicidal feelings any more. Well not at moment I not lol

6 Replies

oldestnewest
  • Codien, co-codamol , lyrica which apparently was the culprit. Just had ametriptoline and 4 codien in the evening

  • The thing about opioid medications is that they have a high dependence liability. I'm in North America and the OxyContin prescribed to me at a young age blew up a year and a half later roughly because of the medical condition, but long story short. I went from pharmaceutical painkillers to Heroin. And given the length of time and nature of the problem, I am now on long term Medication Assisted therapy where I will likely be taking buprenorphine or methadone, but probably buprenorphine for a long time as it has helped keep my opioid abuse issues in remission. However, you may not need medication assisted therapy, but I can tell you that the acute withdrawal phase is about a week in length as far as what you are experiencing now, depending on the medications you were taking. However, there may be a longer protracted, sort of psychological syndrome that has a weird effect on an individual with opioid dependence issues in the past. The acute phase you are in is the most uncomfortable, but it is not life threatening for most people. And the week will suck but as you reach the 72 hour-96 hour window, that is basically the worst part of it in my experience, and then the symptoms will likely decline and recede.

    Nevertheless, everyone is different as far as what is best for their treatment needs in the long term. Right now it is pretty rough I'm sure. But don't hesitate to reach out for help if things do become suicidal or some type of emergency.

  • Really powerful post about dependence. You have done so well.

  • Did they check vitamin levels and not just iron as B12 deficiency can be an issue.

    I hope you are getting through it. It's one day at a time stuff. Keep posting as we are here to support.

  • They checked everything I was so scared I didn't know what was happening but the thing that scared me the most was how suicidal I felt. I couldn't stop crying

  • I am feeling better then today I had a panic attack about dying. I have spent so many years feeling like I want to die then I feel so stupid for panicking

You may also like...